Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Women and hormones
Mar 9, 2004

I have noticed since starting my most recent HAART Regime (Kaletra, Epivir and Viread) that my moods are more difficult to control. Although life is stressful enough all by itself, I find that two weeks prior to my cycle starting, I get more moody, depressed and edgy. My periods became irregular, so my doc has me taking the pill continuously. Could this be a side effect of the meds and if so what options other than antidepressants do I have? I also try to exercise at least 3x per week. Thank you!

Response from Dr. Henry

Kaletra could alter the levels of estrogen which may impact your menstrual/hormonal cycles +/- the effect from the birth control pill. Your HIV doc would be the best person to assess what your HIV treatment options are based on your past treatment history/drug resistance etc. I sometimes get help from a pharmacist and/or an endocrinologist to try and achieve the best outcome possible. Thyroid abnormalities and other conditions can also aggravate the symptoms you are experiencing. KH



Previous
Stop meds after starting early?
Next
<50 x 1yr, declining CD4, asymptomatic

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement